MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. PROXIMATE; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. PROXIMATE; STAPLE, IMPLANTABLE
Catalog Number TCR55
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that postoperatively, a staple line leak was observed.The patient required reoperation, involving the re-transection of the bowel.The anastomosis was re-stapled.The patients stay is extended due to the reoperation.The patient is currently stable.
 
Additional Manufacturer Narrative
(b)(4) date sent: 7/31/2026 b3: event year only reported: 2026 d4 batch #: 971d54 35tcr55 attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? did the patient receive any preoperative chemotherapy or radiation? what anatomical structures was the device fired on? were other stapling or suturing devices used when creating the anastomosis? how was the common opening closed? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to assemble/close? was the device difficult to fire; was the force to fire higher than expected? how was the integrity of the anastomosis checked intraoperatively? how many days postoperative did the leak occur? how was the leak identified? was the site of the leak identified? if so, where and what was observed? was it leaking through the staple line? were there any malformed staples or missing staples identified? if so, please describe the shape and location.Were there any signs of tissue ischemia or necrosis? what was done in the reoperation? if an ostomy was created, is it temporary or permanent? an analysis of the product could not be performed since a physical sample was not received for evaluation.Additional information was obtained: attached is a photo from a surgery where it was immediately apparent that one end of the intestine was open and no staples were visible.In this instance, the surgeon resected the intestine again and ensured a complete staple line, preventing any harm.This is an analysis of one photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows a staple line on the tissue and the staples appears to be properly formed, however, slightly bleeding could be observe on the proximal end of tissue.Based on the photo the event described is be confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch number of 971d54 35tcr55, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROXIMATE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50101922
Report Number3005075853-2026-06082
Device Sequence Number5306366
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public(01)10705036013129(17)310331(10)971D54
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTCR55
Device Lot Number971D54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2026
Supplement Date Received by Manufacturer09/07/2026
09/10/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date09/08/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown